Homeopathic Aggravation Causing Extreme Anxiety

discomfortI am posting the following correspondence to stress the fact that homeopathy can be powerful medicine. A good homeopath will always respond to the sensitivity of a patient. While a patient’s response to a particular potency or remedy can’t always be predicted in advance, there are ways to antidote or mitigate aggravations, and then to adjust the dose.

While an aggravation that lasts just a few days is no problem and can even portend healing coming your way, if you are experiencing prolonged suffering from homeopathic treatment, your homeopath may be giving you the wrong remedy, too many remedies, too frequently, or in too high doses. Any of these are possibilities and your homeopath should respond appropriately.

Question:

Hi Amy.

I have been under the care of a classical homeopath for my anxiety for five months and it has been a living hell. I have only had one good day, sadly. We’ve gone through five remedies that have only caused my anxiety to skyrocket consistently for these five months. I am exhausted and don’t know what to do. I had to stop driving a month ago because I’m so tired, and barely make it to work. Before this I was very active and loved strenuous physical exercise, but have not been able to do any in five months. My homeopath just tells me not too worry, be patient and this will pass. Meanwhile I’m suffering and am depressed that I can no longer do the things I love. I feel trapped and would never advise anyone to try homeopathy. What has gone wrong? What should I do to end this horror? Thank you for your time.

-Irene

Answer:

Hi Irene.

I’m so sorry to hear about your situation. My advice is to stop taking any remedy immediately. Hopefully, your symptoms will subside after a few days.   If not, you may need to antidote the remedy, e.g., by rubbing Vicks on your chest. You are probably having really bad aggravations, and the dosing begin given to you is likely way too much for you.

Your homeopath should be adjusting the dose or having some response to your situation. In the meantime, it looks like you really need to stop the remedy.  You might find that after it wears off, you start feeling better than before.

-Amy

Followup:

Thank you so much for responding so quickly Amy. Even though my friend did great with [homeopath] after two years (for Lyme), she admits she suffered terribly especially during the first year. Now I’ve heard homeopathy is the gentle medicine and thought it might get a little rough, but I could handle it. I never expected to miss so much work along with what I mentioned in my first email. I feel like I’ve lost control of my life. It’s been very hard. Once again, thank you for any help, it is very much appreciated. Just hearing from you gives me hope.

Irene

Answer:

Irene,

I have never heard of [the  homeopath mentioned], nor does she have the credential that I prefer to see in a homeopath (CCH). Unfortunately, some homeopaths have a kind of “no pain no gain” attitude about things.  Perhaps your friend’s Lyme required that kind of thing, but it sounds like it’s all wrong for you.

On the positive side, and not to make light of your experience, but no one will be able to convince you that homeopathy is a “sugar pill”!

I do recommend [new homeopath], who I believe is not that far from you.  Feel free to tell him I sent you.  And please tell him how you reacted to these other remedies.  I hope this helps!

-Amy

[Followup: Irene responded later that she is doing much better with the new homeopath.]


Comments

Homeopathic Aggravation Causing Extreme Anxiety — 8 Comments

  1. Hi Amy,
    I’m writting you because I have an anxiety problem since may before I was in the hospital suffering a infection caused by the gonorrea ( sorry for my english, I’m writting you from Spain). Before my days in the hospital I begun to feel very sad and with a lot of anxiety and pannic attacks, it was very difficult for my homeopath to find remedy. First we prove with Phosphorus (that is supossed to be my constitutional remedy) and then with Carcinosinum, but these remedos only improve my situation for one day, so I get worse.
    The past week I took a dose of Medorrhinum 200ch on thuesday and on friday I start to feel worse, very tired, anxious and crying like I never do before. Am I suffering and aggravation?
    Thank you very much for your attention

    • Olga,
      Yes, this could be an aggravation. The 200c potency is fairly high and can easily cause an aggravation.
      However, It should have passed by now…. And Often an aggravation is followed by improvement.
      Did this happen?

      If you are still suffering, you should definitely contact your homeopath.
      I hope this helps.
      -Amy

  2. I have been given doses of 10MM and it’s made my life hell. I have lost my mind. I I am so scared prior I wa struggling with issues but it’s gone into complete hell. I am so scared….. Help

    • Nina. Many doses of 10M?? That is VERY VERY high. It is no wonder you are having a terrible aggravation. Have you tried antidoting the remedy by inhaling and putting Vicks Vaporub on your chest? It might at least lower the effects. The right solution is probably to find the correct remedy. Taking another remedy usually ends the aggravation. I recommend you see another practitioner. Also be aware that you are probably too sensitive to handle such high potencies. In the future, you probably shouldn’t start above a 30c and go from there. If you contact me via email and tell me where you are located, perhaps I can recommend someone. Please try to be calm though and know that the aggravation will subside… I hope you are doing better… -Amy

  3. Hi Amy, my name is Lucian I’m from UK but born in Romania; about 9 years ago I had some panic attacks and anxiety and after a few months with the help from Phosphorus I pass over those anxiety and panic feelings; now after 9 years I start to have the same feelings of anxiety and everything start with a panic attack; because I’ve remember that 9 years ago Phosphorus help me I’ve took some Phorphorus C200 but next day I was really worse so I took some mint to antidote Phosphorus. This was about two weeks ago, and in this two weeks I had some good days some bad days so I said to try again but with a lower dose so I’ve took two days, two time per day, Phosphorus C30. It was ok after the first day I had just some eruption on my skin, but nothing really bad, but after the second day I had some really bad anxiety feelings again in the afternoon, so I decide to take mint again to stop the effect. I know what you will ask, why I didn’t spoke with my homeopat first, unfortunately I didn’t find one in my area CV62HP (UK). Please let me know why my body react like this and what should I do? I know that I’m a very sensitive person, so what should I do now? Thank you in advance for your help.

    • Hi Lucian. I’m sorry to be responding so late to this. You are right, you probably should have contacted a homeopath. Were you seeing a homeopath 9 years ago? If so, you could have still contacted them. A good place to look for homeopaths in the UK is https://homeopathy-soh.org/.

      Of course, I know nothing about your case (I’m not even a practitioner). But in my view, the first Phosphorus 200c was probably too much and was definitely sufficient — a 200c can last months. In just 2 weeks, you were just beginning the see the effects. Also, you probably didn’t antidote the 200c with the mint, but just alleviated the aggravation. It was still acting.

      Then you took the 30c. The eruption on the skin was probably a good sign of some action. You should have stopped there. Then you took another 30c — too much! Once again, taking a mint doesn’t really stop the effects in most cases — at best, it just reduces it somewhat.

      The proper action at this point could be to take nothing more and see how it goes over the next several weeks. I hope this is helpful to you (belatedly), or at least to others who read it!

      -Amy

Leave a Reply

Your email address will not be published. Required fields are marked *